MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552351
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Premarket / 510(k) #: k163248, k151895.(b)(4).Investigation results: the returned acquire pulmonary needle was analyzed, a visual evaluation noted that the sheath was bent at the proximal and distal sections.The device was placed under magnification and blood residues were observed in the needle.The needle was cut in order to inspect what was blocking the needle to pass the stylet, and it was observed that a possible foreign material was present.A functional evaluation noted that the stylet was removed and loaded but it was unable to exit the needle.No other problems with the device were noted.The product analysis revealed that the needle was obstructed by a foreign material.Materials, testing, analysis and characterization (mtac) was performed on the foreign material and the results showed that the foreign material appeared to be plasticized polyvinyl chloride (pvc) polymer.This component is not part of the composition of the acquire pulmonary needle.Based on all gathered information and the analysis performed to the returned product, it was concluded that the investigation conclusion code of this event is cause not established.On the other hand, the sheath was bent at the proximal and distal sections.It is possible that the manipulation of the device or the technique used during advancing the device inside the endoscope could have caused the catheter damage.Therefore, the most probable cause of this is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used during an endobronchial ultrasound (ebus)procedure performed on (b)(6) 2020.During the procedure, while outside of the patient, the stylet was not able to advance through the shaft of the needle.The device was suctioned out multiple times, however the stylet was not able to be advanced within in the needle.The procedure was completed with another acquire pulmonary needle.There were no patient complications reported as a result of this event.Investigation results revealed that there was a foreign material blocking the inside of the needle; therefore, this is now an mdr reportable event.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11673224
Report Number3005099803-2021-01542
Device Sequence Number11544429
Product Code EOQ
UDI-Device Identifier08714729986232
UDI-Public08714729986232
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberM00552351
Device Catalogue Number5235
Device Lot Number0025233561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1